MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0350
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Joint effusion (4849)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Concomitants: 02-012-60-1425 - logic stem ext 14mm x 25mm, (b)(6), 02-022-45-5040 - truliant tib fit tray cem sz 5f / 4t, (b)(6), 200-02-38 - three peg patella 38mm, (b)(6), 204-70-00 - tibial stem ext.Screw, (b)(6), 02-022-35-5009 - truliant tib imp ps insert sz 5 9mm, (b)(6).
 
Event or Problem Description
It was reported that a 61 yo male patient, initial right knee implanted on (b)(6) 2020, underwent a revision procedure on (b)(6) 2022, approximately 2 years 3 months post the initial procedure as the patient presented with instability and osteolysis.The surgeon revised to a size 4 right condylar constrained femur with a 4/5mm distal aug large 32 cone and 20x120 stem.4f/3t fit tray with 32 cone and 16x80 stem.4/15mm cc insert.The patient was last known to be in stable condition following the event.No device is returning due to the patient¿s lawyer.Additional information received from the legal department - revision operative report of (b)(6) 2022- indication: the patient developed progressive pain and swelling in the right knee with difficulty ambulating.He was found to have progressive osteolysis under the medial aspect of the tibial component.There were also concerns about loosening of the femoral component with osteolysis under the anterior flange.There were no clinical signs of infection.Findings: moderate to large lump amount of normal-appearing joint fluid.The polyethylene liner was moderately worn on the medial side primarily with pitting.The femoral component was loose.There was significant synovial hypertrophy.The patella was in good condition and well fixed, it was left in place.New exactech devices were trialed and then implanted.Dressings with compressive bandage were applied.The patient was then taken to the recovery room in satisfactory condition there were no complications.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2022-01279.This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of a combination of aseptic loosening between the femoral component and the bone as well as the reported instability and osteolysis.The loosening may have led to instability, third body prosthesis wear, and subsequent particle induced osteolysis or the instability may have led to the component loosening.However, the contributions of loosening, instability, osteolysis, and/or prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.A contributing factor to the revision may have been inclusion of the implanted polyethylene component in the packaging recall.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct.
gainesville, FL 32653
3523771140
MDR Report Key21162274
Report Number1038671-2025-00273
Device Sequence Number21162268
Product Code JWH
UDI-Device Identifier10885862314581
UDI-Public10885862314581
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-020-11-0350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale